question-icon

What causes swelling of ankles in the evening along with itchy skin?

default
Posted on Wed, 20 May 2015
Question: I noticed a swelling of my ankles in the evening and itchy skin while taking ciprofloxacin. I am taking the antibiotic for a urinary tract infection.
doctor
Answered by Dr. T Chandrakant (2 hours later)
Brief Answer:
Stop Ciprofloxacin

Detailed Answer:
Hi.
Thanks for your query.
Read and understood your history of swelling of ankles in the evening and itchy skin while taking Ciprofloxacin for UTI.

May I please know:
- Since when are you taking Ciprofloxacin?
- Have you taken Ciprofloxacin anytime in past and if taken, had you similar problems in past?

As a rule, anything can cause reaction under the sun including the sun.
Hence, although it is difficult to say whether Ciprofloxain caused this problem or not, it is better to hold Ciprofloxacin, consult your Doctor and ask for alternative antibiotic. (These are prescription medicines hence you have to have a valid prescription).
In addition, on clinical evaluation, actual examination and investigations (if required), your Doctor will be in a better position to say the reason of swelling of ankles and itchy skin.

I hope this answer helps you to get a proper diagnosis, and get a proper further treatment. Please feel free to ask for more if you need to or if you feel that there is a gap of communication.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 19102 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

171 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes swelling of ankles in the evening along with itchy skin?

Brief Answer: Stop Ciprofloxacin Detailed Answer: Hi. Thanks for your query. Read and understood your history of swelling of ankles in the evening and itchy skin while taking Ciprofloxacin for UTI. May I please know: - Since when are you taking Ciprofloxacin? - Have you taken Ciprofloxacin anytime in past and if taken, had you similar problems in past? As a rule, anything can cause reaction under the sun including the sun. Hence, although it is difficult to say whether Ciprofloxain caused this problem or not, it is better to hold Ciprofloxacin, consult your Doctor and ask for alternative antibiotic. (These are prescription medicines hence you have to have a valid prescription). In addition, on clinical evaluation, actual examination and investigations (if required), your Doctor will be in a better position to say the reason of swelling of ankles and itchy skin. I hope this answer helps you to get a proper diagnosis, and get a proper further treatment. Please feel free to ask for more if you need to or if you feel that there is a gap of communication.